MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the insertion, when the physician unpacked the stent, it was noticed that the leading barb would not open, therefore it is not possible for a stent implantation.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the guide catheter was detached/separated, therefore this event has been deemed an mdr reportable event.Please see for full investigation details.
 
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).(b)(4).The returned flexima biliary stents (stent and delivery system) was returned, the stent was returned loaded in the delivery system indicating a failure to deploy it.The guide catheter broken at proximal section, broken section was not returned.The push catheter was kinked/bent in several locations and also it was buckled at proximal section.The suture hole was torn.A microscope inspection was performed and found that the suture hole was torn.The stent was carefully inspected and no damages or /irregular shapes were identified on the stent and stent barbs.No other problem with the device were noted.The reported event of the leading barbs were not opened was not confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis, it was observed no visual issues were identified on the stent and stent barbs.The stent was carefully inspected under magnification and no damages or /irregular shapes were identified on the stent and stent barbs.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend of the push catheter, user technique when the device was removed from its package or advancing the device through the scope could kink the push catheter, this condition can cause friction between the components at kinked/bent areas.Also, a force applied in retracting the guide catheter in order to release the stent could buckle the push catheter and continued attempts to release the stent could result in guide catheter breakage.Additionally, the suture hole torn indicates that the suture was submitted to tension forces resulting in tearing the suture hole.Therefore, the most probable cause of those failures is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15434129
Report Number3005099803-2022-05074
Device Sequence Number20334966
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0028706799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Initial Report FDA Received Date09/15/2022
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown